Hi everyone...It has been 10 weeks since I started Victoza ( I take the 1.2 dose)...I have lost no weight even with walking 2-5 miles 5 days a week and joining a gym. I have cut back on nearly all carbs, and count them when I do eat them. I do not like sweets, so that is not a problem.
Today after eating a 1/2 Roast beef sandwich, an orange and a drinking water, 3 hours after eating my glucose reading was 332!! I have never ever tested that high after any meal or fasting EVER!! I am a little scared...I also take Metformin 1000 twice a day as well as blood pressure medicine and high chloresterol meds.
Is the Victoza not working? Is there something else wrong to cause such a high reading? I see my doctor May 4, and should I ask for the increase to 1.8 or am I going to have to go on insulin?
I am so tired of being sick....I am so sad!!!
Any and all feedback would be greatly appreicated.
I have never missed a dose and or medicine. I even switched to the refrigerator for keeping and morning shots!!

Views: 672

Replies to This Discussion

Sounds to me like insulin might give you the break you are looking for . . . It isn’t as bad as people think, and I know lots of people who feel soooo much better after starting insulin. And just cuz you go on insulin doesn’t mean you will always need it. Use it as a tool to give your pancreas a break . . . and see if your doctor thinks you could stay on Victoza as well, with a higher dose to see if helps with the weight! Whatever you do, don’t give up. Losing weight is not the end all . . . taking care of yourself and honoring your body is what counts.
Thanks Leilani, I think I may be ready for insulin too. I hope that if I need it I can get the one that is injected with a pen like Victoza...that was really easy to learn. I worked out at the gym and came home to another reading in the low 200's...If stopping eating would make it better I would do it in a minute!!! Thanks for the comment, it made me feel better...
You can definitely get all types of insulin in a pen . . . and you are right that it makes it so easy, discrete, and less intimidating!
I hear you on this one! It is sad and frustrating. I was on victoza and then got to the highest dosage and it stopped working. No more of the stoppage in cravings etc. I started to feel weird things going on in the head, hard to describe. Anyway I told the endocrinologist I am off of this stuff as it is making me feel wierd and not working. I have been on insulin for many years now I am a type 2 so I am back to where I was before. But that is ok. I am now very leary of medicines that have not been around for awhile or thoroughly tested. Sometimes in my personal opinion I think these drugs are pushed to quickly off to market.
Good luck with your insulin usage I think you will be feeling better in no time flat!
"Weird things going on in the head"....boy, ain't that the truth!

I told my doctor that I was having a great deal of trouble just getting out of bed every day, even though I had the energy I needed once I did; that I thought the Victoza was making my (mild) depression much worse and that I just didn't enjoy anything any more. He didn't want to hear it. I was all the way up to the 1.8 dose (I was pretty much okay at the 1.2 level but was having to treat daily lows at 3:00 p.m.) and had chronic sinusitis for three months. Also started having lows where I became almost hysterical...He prescribed several different dosage levels of metformin/glyburide for me to 'play with' but a few days later I called to report abdominal pain going through to my back--a sign of developing pancreatitis--and he told me to go off the Victoza.

That was three weeks ago and while my blood sugars have finally stabilized again for the most part, I still have trouble when I have a low. I can feel true hunger again--but I am still not able to fully enjoy my life the way I did before Victoza. I think this drug will be pulled off the market within a couple of years due to psychiatric side effects--or at least, a black box warning will be added to the prescribing information that it should be prescribed for those who suffer from depression.

I never had the 'big weight loss' that my doctor promised, either. My A1c was great--down to a 6.5 from a 7.2--but I had already dropped my A1c from a 7.7 to a 7.2 with just Glucovance, six months of regular exercise, addressing emotional eating issues and careful food choices.

So I agree with tweetlyn--I've been through this with Byetta, Januvia (gave me such a rash on my arms I still have the scars six years later), and now Victoza--some of these 'wonder' drugs do get pushed onto patients far too quickly.
I have the same experience. I barely eat anything and my sugar is high. I am taking 1.2 units of VICTOZA and I am in week three. I lost 4.5 pounds but I stopped drinking sodas. I feel so sick when taking the VICTOZA. I know that it makes me sick because I skipped a day and felt fine, but still not hungry.
Tracy, it is now june 27th. how is it going and what did your dr say???? dont get down on yourself, it isnt your fault. it sounds like you are doing all the right things. it just may take awhile to figure things out. send me an e-mail pls.
Beth, thanks for remembering me!! It has been a busy summer. Well my A1C came down .7, it is 8.6 now, and he increased my dose to 1.8. This was all the first part of May, and I feel no difference. I have not lost any weight and I continue to exercise, it is all so strange. Sometimes I wonder if my body needs a break from all this medication!! I am hardly ever hungry and eat so little....morning is a cup of oatmeal, coffee, mid snack is an apple or cup of cherries, lunch a lean cuisine, afternoon snack is a healthy choice bar, dinner is chicken, vegetables and a salad. Night snack is usually cup of cherries or waternelon or air popped popcorn. I get so sad sometimes, I am exercising and peple actually yell out their car windows at me...they say such hurtful things, like "It's not doing any good" so I started walking in the evening, and was wearing a bright green shirt (for safety) and then I am yelled at "That color makes you look fat"....why do people do that? And I am a woman's size 16, I have been bigger, up to a 22 before....but it still hurts.....
TRACY, IM SORRY PEOPLE ARE SO CRUEL , I HERE IT TOO, LIKE THE FIRST TIME IN 6 MO I TREAT MY SELF TO A LIL ICE CREAM SAMPLE FROM THE LOCAL ICE CREAM SHOP AND I GET UGLY LOOKS AND SICK COMMENTS. IF PEOPLE WOULD JUST LOOK IN THE MIRROR THEY WOULD SEE THEM SELVES JUST AS BIG AS THEY SAY WE ARE. MY A1C IS DOWN AGAIN TO 7.1 I AM IN PT FOR WEAKNESS IN MY LEGS {NOT RELATED} AND AM FINALLY STARTING TO SEE SOME RESULTS. I AM UP TP 15 MIKN ON TREADMILL AND SONE STRENGTHENING FOR ARMS AND LEGS. ANOTHER THING THAT BOTHERS ME IS WHEN PEOPLE SEE ME IN A WHEELCHAIR AND SAY THINGS LIKE' IF YOU WOULD GET UP AND WALK, AND NOT BE SO LAZY , YOU WOULDNT NEED THAT CHAIR'
KEEP YOUR CHIN UP TRACY, IT WILL GET BETER

RSS

Advertisement



REsources

From the Diabetes Hands Foundation blog...

A Snapshot: Diabetes In The United States

An infographic explaining the most recent CDC diabetes figures, released in June 2014.

Will you Stand Hand in Hand in support of the Diabetes Hands Foundation?

  Facing Diabetes Together Will you Stand Hand in Hand in support of  the Diabetes Hands Foundation? When you make a gift to the Diabetes Hands Foundation you help people with diabetes make positive changes in their lives. We believe that no Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Desiree Johnson  (Administrative and Programs Assistant, has type 1)


DHF VOLUNTEERS


Lead Administrator

Bradford (has type 1)


Administrators

Lorraine (mother of type 1)
Marie B (has type 1)

Brian (bsc) (has type 2)

Gary (has type 2)

David (dns) (type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service